Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 366, NWS Blacksburg, VA

June 28, 20114 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 5:42 PM EDT for 4 counties in Virginia. It was in force for 63 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:42 PM EDT (21:42 UTC)
Expired
Jun 28, 2011, 6:45 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:48 PM EDTTSTM WND DMG1 Sw Forest, VATWO TREES DOWN ACROSS POWER LINES.
Jun 28, 5:48 PM EDTTSTM WND DMG3 N Forest, VATREE DOWN
Jun 28, 6:00 PM EDTTSTM WND DMG2 Sw Lynchburg City, VATREES DOWN ON LYNCHBURG COLLEGE CAMPUS.
Jun 28, 6:00 PM EDTTSTM WND DMGE Lynchburg City, VATREES DOWN CITYWIDE.
Jun 28, 6:01 PM EDTTSTM WND DMG5 Se Forest, VAONE TREE DOWN ALONG LEESVILLE ROAD.
Jun 28, 6:03 PM EDTTSTM WND DMGS Rustburg, VATREES DOWN ON POWER LINES.
Jun 28, 6:07 PM EDTTSTM WND DMG2 Se Rustburg, VATREE DOWN
Jun 28, 6:30 PM EDTTSTM WND DMGRustburg, VAMANY TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS51 KRNK 282142
SVRRNK
VAC009-019-031-680-282245-
/O.NEW.KRNK.SV.W.0366.110628T2142Z-110628T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA
  NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA

* UNTIL 645 PM EDT.

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOODE...OR NEAR FOREST...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOODE...
  FOREST...
  TIMBERLAKE...
  LYNCHBURG AIRPORT...
  AND BOCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3714 7945 3758 7938 3761 7907 3745 7900
      3744 7902 3741 7901 3728 7893
TIME...MOT...LOC 2142Z 254DEG 16KT 3734 7936

$$

AMS
3 follow-up statements
081 
WWUS51 KRNK 282204
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT TUE JUN 28 2011

VAC009-019-031-680-282245-
/O.CON.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-BEDFORD VA-AMHERST VA-
604 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF LYNCHBURG... NORTHERN CAMPBELL...NORTHEASTERN BEDFORD
AND SOUTHERN AMHERST COUNTIES...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TIMBERLAKE...OR NEAR
FOREST...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMBERLAKE...
  LYNCHBURG AIRPORT...
  LYNCHBURG CITY...
  BOCOCK...
  AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3717 7933 3758 7938 3761 7907 3745 7900
      3744 7902 3731 7895 3730 7895 3728 7893
TIME...MOT...LOC 2205Z 265DEG 24KT 3734 7924

$$

AMS
607 
WWUS51 KRNK 282227
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE JUN 28 2011

VAC019-282237-
/O.CAN.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
BEDFORD VA-
627 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEDFORD COUNTY IS
CANCELLED...

&&

LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
      3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2227Z 252DEG 32KT 3740 7895

$$

VAC009-031-680-282245-
/O.CON.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-AMHERST VA-
627 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF LYNCHBURG... NORTHERN CAMPBELL AND SOUTHERN AMHERST
COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONCORD...MOVING EAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
      3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2227Z 252DEG 32KT 3740 7895

$$

AMS
229 
WWUS51 KRNK 282237
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT TUE JUN 28 2011

VAC009-031-680-282247-
/O.EXP.KRNK.SV.W.0366.000000T0000Z-110628T2245Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-AMHERST VA-
637 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...
NORTHERN CAMPBELL AND SOUTHERN AMHERST COUNTIES EXPIRES AT 645 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3724 7905 3724 7909 3750 7920 3754 7904
      3745 7900 3744 7902 3730 7895 3728 7893
TIME...MOT...LOC 2237Z 252DEG 32KT 3743 7884

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:26 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 28, 3:26 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE
EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND
IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
COLD FRONT ACROSS KY WILL SLIDE EAST REACHING THE BLUE RIDGE AFTER
MIDNIGHT AND THEN PROGRESS EAST OF THE CWA BY MORNING. THIS WILL SET
THE STAGE FOR BANDS OF TSRA STARTING IN THE MOUNTAINS ALONG RESIDUAL
OUTFLOW THIS AFTERNOON AND THEN LIKELY JUMPING OUT TO THE PIEDMONT
THIS EVENING WHERE THE FLOW IS BACKED AND INSTABILITY HIGHEST. THIS
IN LINE WITH MOST GUIDANCE WHICH BASICALLY SHOWS A NEARLY SOLID LINE
MOVING EAST OF THE BLUE RIDGE INTO THE LEE TROF THIS EVENING. THUS
HAVE UPPED POPS TO HIGH LIKELYS/LOW END CATEGORICAL FAR WEST AND
ACROSS THE EAST INCLUDING PARTS OF THE BLUE RIDGE WITH HIGH CHANCE
COVERAGE IN BETWEEN WHERE THINK THE WESTERLY FLOW MAY LIMIT TO MORE
SCATTERED NATURE. HIGH DCAPES WILL AGAIN PROMOTE POTENTIAL WIND
DAMAGE WITH THE STRONGER STORMS AND ISOLATED LARGE HAIL PENDING
ORGANIZATION. APPEARS THE MAJORITY OF THE CONVECTION WILL BE EXITING
THE SE PIEDMONT SHORTLY AFTER MIDNIGHT IF NOT SOONER ESPCLY IF A
MORE ORGANIZED LINE FORMS AND AIDS THE SE PUSH VIA DENSITY. HOWEVER
THE MUCH DRIER AIR WILL LIKELY GET HUNG UP CROSSING THE FAR WEST
UNTIL LATE PER ONLY SLOW SOUTHWARD PUSH TO THE ACTUAL FRONT. THUS
DESPITE CLEARING WENT CLOSER TO THE WARMER MET MOS WITH LOWS MOSTLY
IN THE UPPER 50S TO AROUND 60 WEST AND MID 60S PIEDMONT.

UPPER TROF SWINGS ACROSS WED WITH THE ASSOCIATED COLD FRONT SLIDING
TO THE SE ALLOWING DECENT SUBSIDENCE AND MUCH DRIER AIR TO WORK IN.
THIS SHOULD MAKE FOR A MUCH MORE COMFORTABLE DAY WITH LOWER
TEMPS/HUMIDITY AND MAINLY SUNNY SKIES OUTSIDE OF EARLY CLOUDS/FOG IN
SPOTS FOLLOWED BY SOME AFTERNOON CU. WENT ON THE COOL SIDE OF MOS
NW GIVEN THE COOLER 85H TEMPS ALONG THE SPINE OF THE APPS AND OUT
EAST WHERE THE FLOW TURNS MORE NORTHERLY. OTRW MOS PRETTY CLOSE
AND BASICALLY FOLLOWED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
CONTINENTAL SURFACE HIGH PRESSURE PROVIDES A COOLER AND
COMFORTABLE END OF THE WEEK BEFORE UPPER RIDGE EXPANDS EAST. TEMPS
COULD FALL INTO THE UPPER 40S ACROSS SOME OF THE SHELTERED
MOUNTAIN VALLEYS WEDNESDAY NIGHT. THURSDAY NIGHT ALSO HAS THE
POTENTIAL TO BE ANOTHER CHILLY NIGHT. AIRMASS SHOULD REMAIN DRY
ENOUGH TO STUNT ANY DIURNAL CONVECTION FRIDAY AFTERNOON DESPITE
HIGH TEMPS MOVING CLOSER TO 90F AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A STRETCH OF HOT AND INCREASINGLY HUMID AIR IS EXPECTED THROUGH
THE HOLIDAY WEEKEND. AS DEWPOINTS INCREASE AND AIRMASS BECOMES
INCREASINGLY UNSTABLE...ISOLATED STORMS WILL BE POSSIBLE ON SUNDAY
WITH A WEAK FRONT PROVIDING THE FOCUS FOR CONVECTION INTO MONDAY
AND MONDAY NIGHT. WITH H85 TEMPS CROSSING +20C...SOME UPPER 90S
MAY EVENT BE POSSIBLE ACROSS THE PIEDMONT AND SOUTHSIDE LATE
WEEKEND. COLD FRONT ARRIVING AT THE END OF THE FORECAST DOESNT
LOOK TO PROVIDE MUCH RELIEF WITH THE UPPER HIGH BEGINNNG TO CLOSE
OFF OVER THE SE CONUS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE
DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING
JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL
EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE
POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD
SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA
MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN
AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW.

OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER
SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE
EXPANSIVE AS DEEPER CONVECTION DEVELOPS.

THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT
DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT.
WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS
POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD
INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER
RAINFALL.

HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN
MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG
ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR
CONDITIONS FROM WEDNESDAY THROUGH SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EDT TUE JUN 28 2011

VAZ007-009>014-017>020-022>024-WVZ042>045-291345-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 28, 5:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      BOONE                   36.21N 81.67W
06/28/2011                   WATAUGA            NC   911 CALL CENTER

            6 INCHES OF WATER AT HARDIN AND RIVER ST. MAN RESCUED
            FROM CAR.

&&

KM
Local storm report, Jun 28, 5:13 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     BUENA VISTA CITY        37.73N 79.37W
06/28/2011                   CITY OF BUENA VIST VA   LAW ENFORCEMENT

            MANY TREES DOWN IN CITY. ALSO 12 INCHES WATER CLOSED
            ROADS IN CITY.

&&

TW
Local storm report, Jun 28, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     TROUTVILLE              37.41N 79.88W
06/28/2011                   BOTETOURT          VA   PUBLIC

            MANY TREES DOWN.

&&

TW
Special weather statement, Jun 28, 5:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE JUN 28 2011

VAZ016-032-033-043-282215-
CARROLL VA-FRANKLIN VA-HENRY VA-PATRICK VA-
519 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FRANKLIN...HENRY AND
PATRICK COUNTIES...

AT 514 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ROCKY
MOUNT TO 4 MILES NORTHEAST OF ARARAT...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR ROCKY MOUNT AROUND 525 PM...BUFFALO RIDGE
AROUND 530 PM...STUART AROUND 545 PM...FAIRY STONE STATE PARK AROUND
555 PM...AND CRITZ AROUND 610 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3664 8068 3674 8049 3672 8047 3675 8045
      3674 8040 3679 8039 3703 7993 3701 7960
      3698 7961 3655 8010

AMS
Local storm report, Jun 28, 5:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     CATAWBA                 37.38N 80.12W
06/28/2011                   ROANOKE            VA   BROADCAST MEDIA

            LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ

&&

EH
Local storm report, Jun 28, 5:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 NNW CATAWBA           37.40N 80.13W
06/28/2011                   CRAIG              VA   BROADCAST MEDIA

            LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ

&&

EH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:05 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe55 min
Jun 27, 8:43 PM EDTSpecial Weather StatementRNKPatrick47 min
Jun 27, 9:06 PM EDTSpecial Weather StatementRNKCity of Martinsville39 min
Jun 27, 9:49 PM EDTSpecial Weather StatementRNKPittsylvania41 min
Jun 27, 10:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Jun 28, 3:13 AM EDTSpecial Weather StatementRNKFloyd, Henry, Patrick, City of Martinsville62 min
Jun 28, 2:34 PM EDTSpecial Weather StatementRNKTazewell56 min
Jun 28, 2:44 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell46 min
Jun 28, 3:10 PM EDTSpecial Weather StatementRNKGiles65 min
Jun 28, 3:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 28, 3:27 PM EDTSpecial Weather StatementRNKCity of Buena Vista63 min
Jun 28, 3:28 PM EDTSpecial Weather StatementRNKCity of Martinsville62 min
Jun 28, 3:50 PM EDTFlash Flood WarningRNKGiles5 hr
Jun 28, 4:17 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Jun 28, 4:21 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville54 min
Jun 28, 4:33 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax27 min
Jun 28, 4:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington54 min
Jun 28, 4:40 PM EDTFlash Flood WarningRNKTazewell4 hr
Jun 28, 5:02 PM EDTSpecial Weather StatementRNKFranklin28 min
Jun 28, 5:10 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, Rockbridge55 min
Jun 28, 5:12 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville25 min
Jun 28, 5:19 PM EDTSpecial Weather StatementRNKFranklin, Patrick56 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick61 min
Jun 28, 5:51 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham54 min
Jun 28, 6:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg29 min
Jun 28, 6:25 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax65 min
Jun 28, 6:35 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax40 min
Jun 28, 6:45 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham45 min
Jun 28, 7:38 PM EDTSpecial Weather StatementRNKHalifax, City of Danville52 min
Jun 28, 7:41 PM EDTSpecial Weather StatementRNKHenry64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.